Alert archive / Indiana / Flash Flood Warnings in 2018
Flash Flood Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 12, 2018, 10:01 PM EDT for Dearborn County, Ohio County, Ripley County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2018, 10:01 PM EDT (02:01 UTC)
- Expired
- Jun 13, 2018, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN
The radar
The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 10:34 PM EDT | FLOOD | 2 Se Dillsboro, IN | FLOOD REPORTED ON ROAD 262. |
| Jun 12, 10:45 PM EDT | FLASH FLOOD | 3 Ssw Dillsboro, IN | HIGH RUSHING WATER ALONG STATE ROUTE 62 AND DAVIES ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
549
WGUS51 KILN 130201
FFWILN
INC029-115-137-130500-
/O.NEW.KILN.FF.W.0024.180613T0201Z-180613T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1001 PM EDT TUE JUN 12 2018
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Ohio County in southeastern Indiana...
Southeastern Ripley County in southeastern Indiana...
Southwestern Dearborn County in southeastern Indiana...
* Until 100 AM EDT.
* At 1000 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Heavy rain continues to fall
with another 1 to 2 inches possible through early morning. Runoff
from this excessive rainfall will cause flash flooding to occur.
* Some locations that will experience flooding include...
Dillsboro, Farmers Retreat, Bear Branch, Friendship, Cross Plains,
Aberdeen, Benham and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3903 8527 3905 8500 3890 8497 3891 8514
3893 8514 3893 8520 3892 8520 3891 8521
3891 8524
$$
Hickman2 follow-up statements
467
WGUS71 KILN 130258
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1058 PM EDT TUE JUN 12 2018
INC029-115-137-130500-
/O.CON.KILN.FF.W.0024.000000T0000Z-180613T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ohio IN-Ripley IN-Dearborn IN-
1058 PM EDT TUE JUN 12 2018
...THE FLASH FLOOD WARNING FOR OHIO...SOUTHEASTERN RIPLEY AND
SOUTHWESTERN DEARBORN COUNTIES REMAINS IN EFFECT Until 100 AM EDT....
At 1055 PM EDT, radar indicated that thunderstorms had produced 2 to
3 inches of rain across the warned area. Showers and embedded
thunderstorms will continue into the early morning hours of
Wednesday. Any additional rainfall along with the recent heavy
rainfall will continue to pose a flash flood risk.
Some locations that will experience flooding include...
Dillsboro, Farmers Retreat, Bear Branch, Friendship, Cross Plains,
Aberdeen, Benham and Olean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3903 8527 3905 8500 3890 8497 3891 8514
3893 8514 3893 8520 3892 8520 3891 8521
3891 8524
$$
Hickman492
WGUS71 KILN 130451
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
1251 AM EDT WED JUN 13 2018
INC029-115-137-130501-
/O.EXP.KILN.FF.W.0024.000000T0000Z-180613T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ohio IN-Ripley IN-Dearborn IN-
1251 AM EDT WED JUN 13 2018
...THE FLASH FLOOD WARNING FOR OHIO...SOUTHEASTERN RIPLEY AND
SOUTHWESTERN DEARBORN COUNTIES WILL EXPIRE AT 100 AM EDT...
The heavy rain has ended and flooding is no longer expected to pose a
threat.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3903 8527 3905 8500 3890 8497 3891 8514
3893 8514 3893 8520 3892 8520 3891 8521
3891 8524
$$
chWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 7:58 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 7:58 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 758 PM EDT Tue Jun 12 2018 .SYNOPSIS... A mid-level trough will move across the Ohio Valley tonight, with a cold front expected to move through the area tomorrow. There will be chances for showers and thunderstorms until tomorrow evening, followed by a period of dry weather, as high pressure builds into the region from the north. Heat and humidity will begin to build across the region over the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... A broad and ill-defined 500mb trough is located over the Ohio Valley (perhaps centered just upstream) this afternoon. Satellite imagery shows very well how disorganized the pattern is, with numerous disjointed areas of convection mixed in among the plethora of remnant MCV swirls. One such circulation passed northeast through the Columbus area over the past few hours, and another obvious one is clearing through central Indiana, en route for the ILN CWA over the next few hours. While these features will likely remain a focus for convective / showery development, the remnant clouds have somewhat limited instability, and overall forcing does not appear to be particularly strong. This should keep storms scattered in clusters, and the threat for strong storms appears fairly limited, especially with the very weak wind flow through the lower troposphere. Some pockets of greater instability do exist (MLCAPE of 1000-1500 J/kg) which may suggest a brief heavy rain / gusty wind threat if cells in the ILN area become more robust in the next few hours. However, confidence in exact storm timing/placement/coverage is not very good, leading to PoPs that are a little more broad and unfocused than would be preferred in the first period of the forecast. One thing that appears likely is that behind the trough, the better deep-layer moisture and large scale forcing will diminish from NW to SE during the overnight hours. With little change in air mass (perhaps slightly more moist) min temps should be similar to or slightly warmer than last night, generally in the upper 60s. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... A lull in precipitation is expected on Wednesday morning, with pretty reasonable agreement across an array of models in this scenario. Behind the mid-level trough, moisture will generally be decreasing, with precipitable water values dropping a solid half inch between 00Z Wednesday (Tuesday evening) and 18Z Wednesday afternoon. What makes this a bit of an interesting forecast is that the surface cold front will be well behind the trough, and boundary layer flow ahead of the front will still be relatively warm and moist. Combined with some modified conditions in the mid levels (steeper lapse rates and more dry), this will allow enough instability to build for another chance of storms to develop along the front. This likely will not end up impacting the entire ILN CWA, as the front should be about halfway south through the area before any appreciable activation. However, once it does, a few stronger storms might be possible. Neither instability or shear are particularly strong, but with decent forcing along the front, they may be enough for a low-end severe threat -- mainly south of a Ripley County IN to Fairfield County OH line during the 20Z-00Z time frame. Alternately, if low clouds stick around too long on Wednesday morning, instability may not be able to build enough to allow for any impactful convection to form. After 00Z, chances for precipitation will likely come to an end. Temperatures ahead of the front will likely get back into the mid 80s, with the caveat that if morning clouds stick around, they may be suppressed a little bit. Overnight, once the front has cleared and the air mass has become more dry, min temps will show a notable drop from Tuesday night to Wednesday night -- ranging from the mid 50s to lower 60s. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Surface high pressure and a drier airmass will settle into the area Thursday into Friday. This will lead to dry conditions through the end of the work week. Seasonable temperatures are expected on Thursday with highs in the lower 80s. With a little bit of airmass modification, highs on Friday will push into the mid 80s. Some of the deterministic models are suggesting some convection dropping down over the ridge Friday night into Saturday, possibly sneaking into mainly northern portions of our fa. This is not really supported by the ensembles though, so will maintain a dry forecast for Friday night into Saturday. Mid and upper level ridging is also forecast to build into the mid Ohio Valley Saturday through Monday. This will lead to an overall warming trend with highs into the upper 80s to possibly lower 90s by Sunday and Monday. The airmass will also be gradually moisten up also, so this could lead to some isolated mainly diurnal thunderstorm activity on Sunday with slightly better chances for Monday. The ridge will begin to break down by Tuesday as a frontal boundary pushes down into the area from the north. This will lead to a better chance of showers and thunderstorms on Tuesday along with somewhat cooler temperatures with highs mainly in the mid 80s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... A mid level trough with embedded disturbances will push east of the region tonight. As this occurs, and with the loss of overall instability, scattered showers and thunderstorms will diminish and move east. Models continue to indicate that as the low level south to southwest flow increases ahead of an upstream cold front, low level moist ascent will result in stratus development late. Have placed MVFR/IFR ceilings at the terminals to account for this. On Wednesday, a cold front is forecast to push southeast into our region. Stratus will lift into cumulus by afternoon. As instability increases and along with low level convergence along and ahead of the front occurs, scattered showers and thunderstorms will develop. The best chance is expected across the southern terminals where a VCSH has been placed in the TAFs at this time. The winds will shift to the northwest behind frontal passage with the the threat of showers/storms coming to an end along with clearing skies and drier air working south into the area for Wednesday night. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hatzos NEAR TERM...Hatzos SHORT TERM...Hatzos LONG TERM...JGL AVIATION...Hickman
Hazardous weather outlook, Jun 12, 2:43 PM EDT, 7 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 243 PM EDT Tue Jun 12 2018 INZ073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-131845- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 243 PM EDT Tue Jun 12 2018 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio and Southwest Ohio. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Scattered showers and thunderstorms are expected to develop on Wednesday afternoon and evening. A few strong to severe storms may be possible, with a primary threat of damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-131845- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene- 243 PM EDT Tue Jun 12 2018 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio and West Central Ohio. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. HATZOS
In the hours before
Special weather statement, Jun 12, 6:20 PM EDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Wilmington OH 620 PM EDT TUE JUN 12 2018 OHZ056-122245- Licking OH- 620 PM EDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN LICKING COUNTY UNTIL 645 PM EDT... At 620 PM EDT, radar indicated a strong thunderstorm over Pataskala, moving northeast at 25 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Locations impacted include... Newark, Heath, Granville, Pataskala, Hebron, Granville South, Beechwood Trails, Etna, Kirkersville, Alexandria, Fredonia and State Route 310 at State Route 161. This includes I-70 in Ohio between mile markers 117 and 119. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3994 8270 4001 8275 4020 8254 4001 8236 TIME...MOT...LOC 2220Z 234DEG 23KT 4000 8266 Haines
Special weather statement, Jun 12, 7:58 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
758 PM EDT TUE JUN 12 2018
OHZ055-064-065-130030-
Fairfield OH-Franklin OH-Pickaway OH-
758 PM EDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...WEST
CENTRAL FAIRFIELD AND NORTHERN PICKAWAY COUNTIES UNTIL 830 PM EDT...
At 757 PM EDT, radar indicated a strong thunderstorm near South
Bloomfield, moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Lancaster, Grove City, Pickerington, Circleville, Bexley,
Canal Winchester, Groveport, Ashville, South Bloomfield, Obetz,
Commercial Point, Royalton, Lithopolis, Fox, Lockbourne, Darbyville,
Brice, East Ringgold and Blacklick Estates.
This includes the following Interstates...
I-70 in Ohio between mile markers 103 and 107.
I-71 in Ohio between mile markers 96 and 100.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3960 8307 3976 8320 3997 8293 3987 8275
3969 8267
TIME...MOT...LOC 2357Z 237DEG 25KT 3972 8306
HainesSpecial weather statement, Jun 12, 8:24 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
824 PM EDT TUE JUN 12 2018
OHZ055-056-064-065-130100-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
824 PM EDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FRANKLIN...
NORTHWESTERN FAIRFIELD...NORTHEASTERN PICKAWAY AND SOUTHWESTERN
LICKING COUNTIES UNTIL 900 PM EDT...
At 824 PM EDT, radar indicated a strong thunderstorm over Groveport,
moving northeast at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Reynoldsburg, Grove City, Gahanna, Pickerington, Bexley,
Pataskala, Canal Winchester, Groveport, Summit Station, Whitehall,
Etna, Obetz, Lithopolis, Lockbourne, Brice, Port Columbus Airport,
Blacklick Estates, Duvall and Slate Run Metro Park.
This includes I-70 in Ohio between mile markers 102 and 119.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3969 8283 3981 8304 4004 8292 4002 8275
3991 8261
TIME...MOT...LOC 0024Z 214DEG 20KT 3982 8289
HickmanSpecial weather statement, Jun 12, 8:43 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Wilmington OH
843 PM EDT TUE JUN 12 2018
OHZ055-056-065-130115-
Licking OH-Fairfield OH-Franklin OH-
843 PM EDT TUE JUN 12 2018
...A STRONG THUNDERSTORM WILL AFFECT EASTERN FRANKLIN...NORTHWESTERN
FAIRFIELD AND SOUTHWESTERN LICKING COUNTIES UNTIL 915 PM EDT...
At 843 PM EDT, radar indicated a strong thunderstorm over
Reynoldsburg, moving northeast at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Very heavy rain...
Locations impacted include...
Columbus, Reynoldsburg, Gahanna, Pickerington, Pataskala, Canal
Winchester, Groveport, Beechwood Trails, Summit Station, Whitehall,
Etna, New Albany, Jersey, Lithopolis, Kirkersville, Carroll, Brice,
Blacklick Estates, State Route 310 at State Route 161 and State Route
158 at State Route 204.
This includes I-70 in Ohio between mile markers 106 and 125.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3974 8277 3991 8293 4011 8281 4011 8266
3992 8253
TIME...MOT...LOC 0043Z 217DEG 25KT 3992 8278
HickmanThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:48 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ohio, Ripley | 3 hr |
| Jun 13, 2:29 PM EDT | Special Weather Statement | ILN | Wayne | 46 min |
| Jun 13, 3:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 27 min |
| Jun 13, 3:53 PM EDT | Special Weather Statement | ILN | Fayette | 37 min |
| Jun 13, 4:25 PM EDT | Special Weather Statement | ILN | Franklin | 35 min |
| Jun 13, 5:02 PM EDT | Special Weather Statement | ILN | Ripley | 28 min |
Nearby
Flash Flood Warnings in Indiana, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.